Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kaletra and Lypodystrophy? Drug Holiday?
Jun 23, 2004

Dr. Conway:

I have been positive for over 12 years. Current regimen consists of Kaletra, Viread and Rescriptor for past five months. VL is undetectable and T Cells 490. However, I have been noticing increased body fat redistribution to upper back. I am very concerned about these changes to my body. I work out five times per week and (3 days resistance weights and 2 days aerobic exercise). Am I going to develop diabetes? Am I a prediabetic at this time? I want to consider a drug holiday (my T cell's have never been under 450 and at highest were 889-12 years ago-and VL never been beyond 7K)is it a good idea? Is it the Kaletra that is causing the body fat changes? If so, would Reyataz be a good alternate?

Thanks for answering my questions. Esteban

Response from Dr. Conway

Of the drugs you are taking, it is clear that Kaletra is most associated with lipodystrophy. Some people with CD4 counts such as yours go on drug holidays. This is generally safe, and most often, the CD4 count will settle out no lower than its lowest recorded value in the past (for you >400, which is fine). It is still important to monitor the CD4 count closely if you choose a drug holiday.

If you stay on medication, the best approach is to get off the drugs that are most associated with lipodystrophy. With an undetectable viral load, you can make a single drug switch, and going from Kaletra to Reyataz is certainly a good option.



Previous
General prognosis of recently diagnosed Full blown AIDS
Next
Causes of Buffalo hump

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement